| Catalog Number |
71362295 |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/12/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).This complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
Event or Problem Description
It was reported that, during thr surgery, one (1) ref ball jnt screwdriver shaft was broken along with the r3 variable angle drill guide.It is unknown how the procedure was completed, or if it caused any delay.No injury was reported as a consequence of this issue.
Additional Manufacturer Narrative
H3, h6: the devices were not returned for evaluation.However, the photographs were reviewed, and revealed that the components: screwdriver, cross pin and spring seat detached from the ref ball jnt screwdriver shaft.According to the image, the r3 variable angle drill guide is not damaged.Device batch numbers were not provided, thus, an evaluation of the manufacturing records could not be performed.A review of complaint history of the previous 12 months revealed similar events for the listed part numbers, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management files revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no evidence to conclude that the product failed to meet any specifications at the time of manufacture.These devices are reusable instruments that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely potential factors that could contribute to the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should the devices or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.
Additional Manufacturer Narrative
Corrected data: this complaint has been re-evaluated by our firm and determined to be duplicated.The reported event was previously communicated to fda on 3-dec-2024 through the mdr report number 1020279-2024-02543 (complaint reference (b)(4).We now consider case- (b)(4) and this mdr report (1020279-2024-02538) as a duplicate record.